Niacin flush...help

Hi everyone just need some advice re Bcomplex I have taken Bcomplex for a while now but recently changed brand and I am having serious skin flushes, the first time I took it a few weeks ago I was driving when I felt my face tingle then it gradually went very red like a bad case of sunburn I was very scared as this continued all over my body at the time I didn't connect it to niacin in the Bcomplex but when I took it again away from any other supplements the same thing happened, I looked it up and apparently the niacin can cause flushing but my reaction seemed quite severe so much so that I don't want to take it again. The niacin was only 25mg so not really a high dose. Should I change brand or am I likely to have the same reaction. Thanks for reading .

Mary x

4 Replies

oldestnewest
  • How long did the flush last for, just out of curiosity?

    I got a severe flush when I started taking a B Complex with 10mg niacin in. I did find that the problem wore off over time. It didn't normally last much longer than 20 minutes for me, so I wasn't too upset by it, and it doesn't happen any more anyway.

    If you really want to avoid the flush, nicotinamide (or niacinamide) is an alternative to niacin which doesn't have this effect, but it has the same vitamin properties as niacin.

    en.wikipedia.org/wiki/Nicot...

    There are plenty of B Complexes with nicotinamide or niacinamide in.

  • Thanks humanbean. It lasted approx 45 mins it was quite intense and spread over my whole body...quite scary as I didn't know what it was. I did look up some info and some say that the no flush niacin is not as effective and that the flush is good for you so maybe I'll persevere. Must remember to warn my son next time...he got a bit of a shock lol😡

  • I had the same problem when I took it, even ended up at the doctors thinking there was something wrong with me ( hadn't made the connection at the time). Doctor gave me antihistamines thinking it was an allergic reaction. I realised when I looked online that it was a side affect of Niacin so I stopped taking it and haven't taken it since

  • Hi Wednesday yeah that's how I felt as it was so scary. I was near a chemist and rushed in, he advised antihistamine . Took it again...same reaction but went on its own. People react differently and just have a mild flush I looked awful and was so itchy but I have read you build up a tolerance and it's a shame to miss out as niacin is a very valuable vitamin. Apparently it oxygenates the body, lowers blood pressure, Aids digestion and a host of other benefits. Lots of good info here. healingnaturallybybee.com/N... May be worth persevering  to get the benfits.  Sorry if link doesn't work....P. I. C. N. I. C ( problem in chair not in computer ) lol

You may also like...